Alert archive / California / Wind Advisories in 2016
Wind Advisory 79, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Nov 1, 2016, 9:10 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2016, 9:10 PM PDT (04:10 UTC)
- Expired
- Nov 2, 2016, 8:16 AM PDT
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
488 WWUS76 KLOX 020410 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 910 PM PDT TUE NOV 1 2016 ...GUSTY CANYON WINDS ACROSS THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST TONIGHT... .GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT THE SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAINS THROUGH THIS EVENING THEN DIMINISH AFTER MIDNIGHT. WINDS WILL BE STRONGEST BELOW PASSES AND CANYONS. CAZ039-021000- /O.NEW.KLOX.WI.Y.0079.161102T0410Z-161102T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 910 PM PDT TUE NOV 1 2016 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. * TIMING AND WINDS...AREAS OF NORTHWEST TO NORTH WINDS WITH GUSTS UP TO 40 MPH WILL CONTINUE THIS EVENING THEN DIMINISH AFTER MIDNIGHT. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS. * IMPACTS...THE GUSTY WINDS WILL AFFECT TRAVEL ON HIGHWAY 101 ALONG THE SOUTH COAST AND BELOW GAVIOTA PASS...AS WELL AS ON HIGHWAY 154 BELOW SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ052-021000- /O.NEW.KLOX.WI.Y.0079.161102T0410Z-161102T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 910 PM PDT TUE NOV 1 2016 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. * TIMING AND WINDS...AREAS OF NORTHWEST TO NORTH WINDS WITH GUSTS UP TO 45 MPH WILL CONTINUE THIS EVENING THEN DIMINISH AFTER MIDNIGHT. THE STRONGEST WINDS WILL BE THOUGH PASSES AND CANYONS. * IMPACTS...THE GUSTY WINDS WILL AFFECT TRAVEL ON HIGHWAY 101 THROUGH GAVIOTA PASS...AS WELL AS ON HIGHWAY 154 THROUGH SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ SIRARD
2 follow-up statements
728 WWUS76 KLOX 020944 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 244 AM PDT WED NOV 2 2016 ...GUSTY SANTA ANA WINDS TO DEVELOP THIS MORNING... .GUSTY SANTA ANA WINDS ARE FORECAST TO DEVELOP THIS MORNING AS SURFACE HIGH PRESSURE BUILDS INTO THE GREAT BASIN AND A TIGHT OFFSHORE PRESSURE GRADIENT FORMS. GUSTY WINDS WILL WEAKEN SOME THIS AFTERNOON...BUT WINDS ARE EXPECTED TO REDEVELOP TONIGHT AND INTO THURSDAY MORNING AND POSSIBLY BE STRONGER. CAZ039-052-021045- /O.EXP.KLOX.WI.Y.0079.000000T0000Z-161102T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 244 AM PDT WED NOV 2 2016 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... WINDS WILL CONTINUE TO DIMINISH THIS MORNING. $$ CAZ053-054-021745- /O.EXB.KLOX.WI.Y.0079.000000T0000Z-161102T2100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 244 AM PDT WED NOV 2 2016 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * TIMING AND WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS UP TO 45 TO 50 MPH WILL DEVELOP LATER THIS MORNING. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
028 WWUS76 KLOX 021516 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 816 AM PDT WED NOV 2 2016 CAZ053-054-021630- /O.CAN.KLOX.WI.Y.0079.000000T0000Z-161102T2100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 816 AM PDT WED NOV 2 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. NORTHEAST WINDS TODAY SHOULD REMAIN BELOW ADVISORY LEVEL WITH JUST SOME ISOLATED GUSTS BETWEEN 40 AND 45 MPH IN THE LOS ANGELES COUNTY MOUNTAINS. SLIGHTLY STRONGER WINDS ARE EXPECTED LATER TONIGHT AND THURSDAY THAT MAY REACH ADVISORY LEVELS. $$ MW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 1, 5:07 PM PDT, 4 hours 3 minutes earlier.
Area forecast discussion, Nov 1, 5:07 PM PDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
507 PM PDT Tue Nov 1 2016
...update for new aviation discussion...
.SYNOPSIS...
There will be breezy overnight winds across the Santa Barbara South
Coast and the Interstate 5 corridor. Warming is expected Wednesday
and Thursday as high pressure builds into the Great Basin and
offshore flow develops. As high pressure weakens on Friday,
there will be a gradual cooling trend.
&&
.SHORT TERM...(TDY-FRI)
A weak cold front that passed through the area earlier this
morning will generate increasing north to northwest winds,
especially Central Coast, srn SB County, and the northern Ventura
and LA mtns. Still on the fence about a wind advisory for srn SB
County and I5 corridor tonight as gradients are trending slightly
stronger but coverage will be fairly isolated. Either way not a
huge impact.
We transition to a mild Santa Ana pattern Wednesday and Thursday.
The 12z NAM was maybe 5kt stronger with the upper support for
this event and gradients about a half mb stronger that what it
showed yesterday but it still looks like a low end advisory event
at best. Strongest gradient, and likely the strongest winds at the
coast will be Thursday, which also will easily be the warmest day
in the next seven days. Lots of highs in the mid to high 80s and
likely a few lower 90s. These numbers are about 10 degrees above
normal but still a good 10 degrees below records.
The ridge weakens Friday and gradients turn onshore by afternoon
so most areas will see 5-10 degrees of cooling from Thursday,
which still puts highs at least a few degrees above normal under
sunny skies.
.LONG TERM...(SAT-TUE)
The cooling trend will carry over into the weekend as a weak
trough approaches from the northwest. Still some differences in
the models with the GFS stronger and holding it together just long
enough to squeeze out a few sprinkles north of Pt Conception. Am
going to keep rain out of the forecast for now considering it
would barely measure anyway but something to keep an eye on. The
main impact from this system will be to cool temps further and
likely generate some marine lyr clouds for coast and valleys south
of Pt Conception.
Ridging returns early next week with slight offshore trends but no
big offshore push expected. Highs will warm up back to normal or
slightly above normal. A couple of weak troughs next week but no
precip on the horizon with the possible exception of the light
precip this coming Sunday up north. Overall it looks like a
pretty quiet weather week.
&&
.AVIATION...01/2355Z...
At 2314Z, there was no marine inversion present at KLAX.
Hi confidence in the 00z TAFs. There is a 50 percent chance of MVFR
vsbys at KLGB from 09Z-14Z, and a 60-70 percent chance of MVFR cigs
at KPRB from 13Z-18Z, otherwise VFR conditions can be expected at all
the airfields tonight through Wed afternoon. Low level wind shear
should affect KSBA at times from about 03Z-10Z due to gusty n canyon
winds in the vicinity. Gusty n winds can be expected at KVNY late
Wed morning thru Wed afternoon as well.
KLAX...Hi confidence in the 00Z Taf with VFR conditions expected
through Wed evening. Light ne winds around 5 kt is expected at the
airfield between 08Z and 18Z.
KBUR...Hi confidence in the 00Z Taf with VFR conditions expected
through Wed afternoon. N winds to around 11 kt can be expected at
the airfield around 16Z-22Z.
&&
.MARINE...01/200 PM.
West to northwest winds will gradually diminish across the coastal
waters through this evening. The small craft advisory for 645
have been cancelled. Other advisories remain in effect including
670. The highest likelihood of small craft advisory winds will
occur for the Outer Coastal Waters South of Point Sal to San
Clemente Island. Local hazardous seas may also develop especially
north of Point Sal.
Locally gusty northeast winds approaching advisory levels will be
possible near shore from Rincon Point to Santa Monica late tonight
and Wednesday morning. Locally choppy seas may also develop near
shore.
A long period northwest swell will move into the coastal waters
Thursday night and Friday with hazardous seas in much of the
Outer Coastal Waters and near shore waters north of Point Sal.
Seas above advisory levels will likely between Thursday and
Thursday night and persist through at least Friday night. Travel
into and out of northwest facing harbors, such as Morro Bay could
be impacted by the long period northwest swells.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 9 PM PDT this evening
For zones 650-670. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Wednesday For
zones 673-676. (See LAXMWWLOX).
&&
PUBLIC...MW
AVIATION...Sirard
MARINE...Sweet
SYNOPSIS...B
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 5:21 AM PDT | Beach Hazards Statement | LOX | Los Angeles | 6 days |
| Nov 2, 5:21 AM PDT | High Surf Advisory | LOX | 6 days |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.